Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 5, NWS Lake Charles, LA

February 1, 2006Cameron Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 1, 2006, 9:20 PM CST for Cameron Parish, Louisiana. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 1, 2006, 9:20 PM CST (03:20 UTC)
Expired
Feb 1, 2006, 10:15 PM CST
In force
55 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Cameron Parish, LA

What was reported inside it

TimeReportWhereRemark
Feb 1, 9:40 PM CSTTSTM WND GST 60Grand Chenier, LACAMERON PARISH SHERIFF OFFICE ESTIMATED WINDS OF AT LEAST 60 MPH IN GRAND CHENIER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 1, 8:15 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2006-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2006-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
258 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 020320
SVRLCH
LAC023-020415-
/O.NEW.KLCH.SV.W.0005.060202T0320Z-060202T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
920 PM CST WED FEB 1 2006

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMERON PARISH IN SOUTHWEST LOUISIANA

* UNTIL 1015 PM CST

* AT 914 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF GRAND
  CHENIER...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   GRAND CHENIER BY 925 PM CST
   LACASSINE NATIONAL WILDLIFE REFUGE BY 945 PM CST

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 2975 9309 2970 9296 2999 9278 3003 9294

$$

WILEY
1 follow-up statement
000 
WWUS54 KLCH 020350
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
950 PM CST WED FEB 1 2006

LAC023-020415-
/O.CON.KLCH.SV.W.0005.000000T0000Z-060202T0415Z/
CAMERON LA-
950 PM CST WED FEB 1 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1015 PM CST FOR
CAMERON PARISH...

AT 948 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES NORTHEAST OF GRAND
CHENIER..MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTHEAST OF LACASSINE NATIONAL WILDLIFE REFUGE BY 1000 PM
  CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA.

LAT...LON 2979 9306 2964 9269 3003 9266 3002 9294

$$

WILEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 9:10 PM CST, 10 minutes earlier.

Area forecast discussion, Feb 1, 9:10 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
910 PM CST WED FEB 1 2006

.DISCUSSION...TORNADO WATCH 24 FOR SE TX EXPIRED AT 9PM WHILE TW 25
WILL BE IN EFFECT UNTIL 4AM OVER SRN LA PARISHES.

SEVERAL VARIABLES IN PLACE FOR SEVERE WX. 00Z KLCH SOUNDING SHOWING
QUITE FAVORABLE VERTICAL WIND SHEAR PROFILE...850MB WINDS PROGGED
TO INCREASE TO 45-50 KNOTS OVER SCNTRL LA...AND UPPER LEVEL
DIVERGENCE EXPECTED TO INCREASE AS UPPER LEVEL LOW OVER SCNTRL TX
MOVES NEWD AND BECOMES MORE NEGATIVELY TILTED. HOWEVER...WE STILL
HAVE WEAK CAP AT 850MB WITH MORE SUBSTANTIAL CAP AT 700MB. BEST
CHANCE FOR SEVERE WEATHER APPEARS TO BE OVER SRN LA PARISHES...IN
LINE WITH THE WATCH BOX AREA.

STILL WATCHING TO THE SW TO SEE IF MORE TSTMS ARE GOING TO FIRE
UP...SUSPECT THERE WILL BE SOME MORE STORMS BUT NOT SURE JUST HOW
WIDESPREAD THEY WILL BE. BASICALLY CALLING FOR CHANCE OF TSTMS TO
END OVER SE TX SHORTLY AFTER MIDNIGHT WITH STORMS MOVING OUT OF LA
PARISHES BY SUNRISE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  60  76  52  71 /  90   0   0   0
KBPT  60  77  52  71 /  90   0   0   0
KAEX  59  72  50  63 / 100  20   0   0
KLFT  61  73  52  70 / 100  40   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 4 AM THURSDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...BEAUREGARD...CALCASIEU...CAMERON...
     IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...
     ST. MARY...UPPER ST. MARTIN...AND VERMILION.

TX...TORNADO WATCH UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

CWS...SMALL CRAFT ADVISORY OVER COASTAL WATERS.

&&
Hazardous weather outlook, Feb 1, 4:24 AM CST, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
424 AM CST WED FEB 1 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-021030-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
424 AM CST WED FEB 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A VIGOROUS STORM SYSTEM MOVING ACROSS THE REGION TONIGHT WILL
BRING WIDESPREAD SHOWERS AND THUNDERSTORMS. CONDITIONS ARE
FAVORABLE FOR A FEW THUNDERSTORMS TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
OVERALL...HIGH PRESSURE WILL BE IN CONTROL WITH LIMITED CHANCES FOR RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 6:19 PM CSTSevere Thunderstorm WarningLCHCameron61 min
Feb 1, 7:12 PM CSTSpecial Marine WarningLCH63 min
Feb 1, 7:22 PM CSTSpecial Marine WarningLCH53 min
Feb 1, 7:46 PM CSTSevere Thunderstorm WarningLCHCameron59 min
Feb 1, 8:13 PM CSTSpecial Marine WarningLCH62 min
Feb 1, 8:33 PM CSTSevere Thunderstorm WarningLCHCalcasieu57 min
Feb 1, 8:46 PM CSTSpecial Marine WarningLCH59 min
Feb 1, 10:36 PM CSTSpecial Marine WarningLCH54 min
Feb 1, 11:13 PM CSTSevere Thunderstorm WarningLCHAcadia62 min
Feb 1, 11:19 PM CSTSevere Thunderstorm WarningLCHSaint Landry56 min
Feb 1, 11:28 PM CSTSpecial Marine WarningLCH62 min
Feb 2, 12:32 AM CSTSpecial Marine WarningLCH118 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.